MAUDE Adverse Event Report: HOLOGIC INCORPORATED APTIMA COMBO 2 ASSAY; IN-VITRO DIAGNOSTIC

HOLOGIC INCORPORATED APTIMA COMBO 2 ASSAY; IN-VITRO DIAGNOSTIC
Model Number AC2, TIGRIS, 250 TESTS (REF)
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Viral Infection (2248)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Final mdr: the testing was performed purely for surveillance type study by the cdc.No further action is needed from hologic.
 
Event or Problem Description
Initial and final report.On december 14, 2020, hologic scientific affairs was notified of two ct variants that were found as part of a research study that cdc was performing in collaboration with labcorp and facilitated by hologic.For this study, the cdc received a selected set of samples from labcorp - namely, n=50 specimens (tested with the ac2 assay between december 2019 - february 2020) with ct-negative or ct-equivocal results (rlu signal (x 1,000) greater than/equal to 15-99).One purpose of the cdc study was to explore the presence of ct 23s variants in the united states.The cdc identified two ct variants in this study.One of the sequences carried the g1526a mutation, which was a previously identified ct variant.Note: this variant was previously reported to fda in june 2019 and march 2020.The other sequence carried a a1518g mutation, which is a novel ct variant.A1518g is a new variant not identified in any sample before.This mdr is to report the 2nd variant.There is no indication that the product is not performing as intended or is malfunctioning.The guidelines for medical device reporting (21 cfr part 803 mdr) were reviewed from the fda website.Beginning in 2019, ct variants were identified that contain a mutation in the ac2 assay ct target sequence.As a result, hologic communicated with the fda regarding the presence of these ct variants.In this event, the cdc study is a surveillance study that does not impact patient results/treatments as the samples were remnant samples obtained from labcorp.The new variant identified in the study, a1518g, is a novel variant that may impact assay performance.Several recent publications have demonstrated comparable performance of the ac2 assay with other manufacturers' assays.Risk assessment was performed by hologic and determined that probability of occurrence of harm is remote due to mitigations such as publicly available manuscripts describing ct variants in europe, and ac2 package insert instructions.Overall, there are only five known ct variant samples that had a mutation in the rrna region utilized in the ac2 assay in united states.For perspective on potential prevalence, hologic has sold over 93,000,000 ac2 tests in the united states since october 2018.

Brand Name
APTIMA COMBO 2 ASSAY
Common Device Name
IN-VITRO DIAGNOSTIC
Manufacturer (Section D)
HOLOGIC INCORPORATED
10210 genetic center drive
san diego CA 92121
MDR Report Key12184934
Report Number2024800-2021-00004
Device Sequence Number16365694
Product Code LSL
UDI-Device Identifier15420045505711
UDI-Public15420045505711
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K132551
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberAC2, TIGRIS, 250 TESTS (REF)
Device Catalogue Number302661
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;